Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 151, NWS Lincoln, IL

May 24, 2006Tazewell County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 24, 2006, 3:23 PM CDT for Tazewell County, Illinois. It was in force for 50 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2006, 3:23 PM CDT (20:23 UTC)
Expired
May 24, 2006, 4:13 PM CDT
In force
50 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Tazewell County, IL

The radar

The Lincoln radar (KILX), 43 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 3:39 PM CDTTSTM WND GST 65Tremont, ILMEASURED AT EOC
May 24, 3:40 PM CDTTSTM WND DMGHopedale, IL2 LARGE TREES DOWN IN HOPEDALE PARK. BRANCHES DOWN ACROSS TOWNHALL ROAD, LARGE TREE ACROSS ROAD AT TOWNHALL AND ORNDORF, GARAGE OFF FOUNDATION ON SPARROW RD.
May 24, 3:42 PM CDTTSTM WND GST 601 S Mackinaw, ILFROM SIGNIFICANT WEATHGER OBSERVER NETWORK
May 24, 3:43 PM CDTTSTM WND GST 702 E Hopedale, ILAT IL ROUTE 122 AND BEEMACK ROAD
May 24, 3:44 PM CDTTSTM WND GST 60Mackinaw, ILMEASURED BY MACKINAW PD
May 24, 3:45 PM CDTTSTM WND DMGMackinaw, IL5 TO 12 INCH TREE LIMBS DOWN IN MAKCINAW. SEVERAL HIGHWAY SIGNS BLOWN DOWN ON ROUTE 9 NEAR MAKCINAW. SHINGLES OFF OF A HOUSE 1 MILE EAST OF MACKINAW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:46 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 242023
SVRILX
ILC179-242130-
/O.NEW.KILX.SV.W.0151.060524T2023Z-060524T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CDT WED MAY 24 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAZEWELL COUNTY IN CENTRAL ILLINOIS.

* UNTIL 430 PM CDT

* AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GREEN VALLEY...OR ABOUT 12 MILES NORTH OF MASON CITY...AND WAS
  MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DELAVAN...
  SOUTH PEKIN...
  PEKIN...
  TREMONT...
  HOPEDALE...
  MARQUETTE HEIGHTS...
  MORTON...
  MACKINAW...

OTHER LOCATIONS IN THE WARNING INCLUDE...DILLON...GROVELAND...MINIER
AND POWERTON.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4051 8978 4044 8972 4033 8968 4038 8927
      4058 8929 4069 8948

$$

MILLER
2 follow-up statements
000 
WWUS53 KILX 242053
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
352 PM CDT WED MAY 24 2006

ILC179-242130-
/O.CON.KILX.SV.W.0151.000000T0000Z-060524T2130Z/
TAZEWELL-
352 PM CDT WED MAY 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN TAZEWELL COUNTY...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GROVELAND TO MACKINAW TO 6 MILES
SOUTHEAST OF MINIER...MOVING NORTHEAST AT 40 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  WASHINGTON.
  MACKINAW.
  MINIER.
  GROVELAND.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE T PARTLY
CLOUDY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS IN THE MID 60S. NORTH WINDS UP TO 5 MPH BECOMING EAST AFTER
MIDNIGHT. 
.FRIDAY...PARTLY CLOUDY WITH A 20 PERCENT CHANCE OF
THUNDERSTORMS. HIGHS NEAR 90. SOUTHEAST WINDS 10 TO 15 MPH. 
.FRIDAY NIGHT...PARTLY CLOUDY. LOWS NEAR 70. SOUTH WINDS 10 TO
15 MPH. 
.SATURDAY THROUGH SUNDAY NIGHT...MOSTLY CLEAR. BREEZY. HIGHS
90 TO 95. LOWS NEAR 70. 
.MEMORIAL DAY AND MONDAY NIGHT...PARTLY CLOUDY. HIGHS NEAR 90.
LOWS 65 TO 70. 
.TUESDAY THROUGH WEDNESDAY...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS NEAR 90. LOWS 65 TO 70. 

$$

KSZ099-251430-
MONTGOMERY-
INCLUDING THE CITIES OF...COFFEYVILLE...INDEPENDENCE
332 PM CDT WED MAY 24 2006


DATA LOST


			Select WeatherWire Option :
			---------------------------


	1) WMO Header Database
	2) PIL Header Database
	3) Priority Codes
	4) Terminal Configuration
	5) Test Message
	

DATA LOST


			Select WeatherWire Option :
			---------------------------


	1) WMO Header Database
	2) PIL Header Database
	3) Priority Codes
	4) Terminal Configuration
	5) Test Message
	=> 
























** Starting WeatherWire Message Display **
    (Press ENTER to view Options Menu)


			Select WeatherWire Option :
			---------------------------


	1) WMO Header Database
	2) PIL Header Database
	3) Priority Codes
	4) Terminal Configuration
	5) Test Message
	=> 
























** Starting WeatherWire Message Display **
    (Press ENTER to view Options Menu)

HT...MOSTLY CLEAR. WINDY. HIGHS IN
THE MID 90S. LOWS IN THE MID 60S. 
.MEMORIAL DAY AND MONDAY NIGHT...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS 90 TO 95. LOWS IN THE MID 60S. 
.TUESDAY THROUGH WEDNESDAY...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS 85 TO 90. LOWS 60 TO 65. 

$$

KSZ091-251430-
HARPER-
INCLUDING THE CITIES OF...ANTHONY...HARPER
332 PM CDT WED MAY 24 2006

.TONIGHT...MOSTLY CLEAR. LOWS IN THE MID 60S. NORTH WINDS AROUND
5 MPH BECOMING WEST UP TO 5 MPH AFTER MIDNIGHT. 
.THURSDAY...MOSTLY SUNNY. HIGHS 90 TO 95. WEST WINDS UP TO 5 MPH
BECOMING NORTHEAST AROUND 5 MPH IN THE AFTERNOON. 
.THURSDAY NIGHT...MOSTLY CLEAR IN THE EVENING...THEN PARTLY
CLOUDY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS IN THE MID 60S. EAST WINDS 5 TO 10 MPH. 
.FRIDAY...PARTLY CLOUDY. A 20 PERCENT CHANCE OF THUNDERSTORMS IN
THE MORNING. HIGHS 90 TO 95. SOUTH WINDS 10 TO 15 MPH. 
.FRIDAY NIGHT...PARTLY CLOUDY IN THE EVENING THEN CLEARING. LOWS
65 TO 70. SOUTH WINDS 15 TO 20 MPH. 
.SATURDAY THROUGH SUNDAY NIGHT...MOSTLY CLEAR. BREEZY. HIGHS IN
THE MID 90S. LOWS 65 TO 70. 
.MEMORIAL DAY AND MONDAY NIGHT...PARTLY CLOUDY. HIGHS NEAR 90.
LOWS 65 TO 70. 
.TUESDAY THROUGH WEDNESDAY...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS NEAR 90. LOWS IN THE MID 60S. 

$$

KSZ098-251430-
CHAUTAUQUA-
INCLUDING THE CITY OF...SEDAN
332 PM CDT WED MAY 24 2006

.TONIGHT...PARTLY CLOUDY. A CHANCE OF THUNDERSTORMS IN THE
EVENING...THEN A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
SOME THUNDERSTORMS MAY BE SEVERE IN THE EVENING. LOWS IN THE MID
60S. SOUTHWEST WINDS 5 TO 10 MPH. CHANCE OF PRECIPITATION
30 PERCENT. 
.THURSDAY...PARTLY CLOUDY IN THE MORNING THEN CLEARING. A
20 PERCENT CHANCE OF THUNDERSTORMS. HIGHS NEAR 90. NORTHWEST
WINDS UP TO 5 MPH. 
.THURSDAY NIGHT...MOSTLY CLEAR IN THE EVENING...THEN PARTLY
CLOUDY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS IN THE MID 60S. WEST WINDS UP TO 5 MPH BECOMING SOUTHEAST
AFTER MIDNIGHT. 
.FRIDAY...PARTLY CLOUDY WITH A 20 PERCENT CHANCE OF
THUNDERSTORMS. HIGHS NEAR 90. SOUTH WINDS 5 TO 15 MPH. 
.FRIDAY NIGHT...PARTLY CLOUDY. LOWS NEAR 70. SOUTH WINDS 10 TO
15 MPH. 
.SATURDAY THROUGH SUNDAY NIGHT...MOSTLY CLEAR. HIGHS 90 TO 95.
LOWS NEAR 70. 
.MEMORIAL DAY AND MONDAY NIGHT...PARTLY CLOUDY. HIGHS 85 TO 90.
LOWS 65 TO 70. 
.TUESDAY THROUGH WEDNESDAY...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS NEAR 90. LOWS 65 TO 70. 

$$

KSZ071-251430-
WOODSON-
INCLUDING THE CITY OF...YATES CENTER
332 PM CDT WED MAY 24 2006

.TONIGHT...PARTLY CLOUDY. A 20 PERCENT CHANCE OF THUNDERSTORMS IN
THE EVENING. LOWS IN THE MID 60S. SOUTHWEST WINDS 5 TO 10 MPH. 
.THURSDAY...MOSTLY SUNNY. HIGHS NEAR 90. NORTHWEST WINDS 5 TO
10 MPH. 
.THURSDAY NIGHT...MOSTLY CLEAR IN THE EVENING...THEN PARTLY
CLOUDY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS IN THE MID 60S. WEST WINDS 5 TO 10 MPH. 
.FRIDAY...PARTLY CLOUDY WITH A 20 PERCENT CHANCE OF
THUNDERSTORMS. HIGHS NEAR 90. SOUTHEAST WINDS 5 TO 10 MPH. 
.FRIDAY NIGHT...PARTLY CLOUDY. A 20 PERCENT CHANCE OF
THUNDERSTORMS IN THE EVENING. LOWS 65 TO 70. SOUTH WINDS AROUND
10 MPH. 
.SATURDAY THROUGH SUNDAY NIGHT...MOSTLY CLEAR. BREEZY. HIGHS NEAR
90. LOWS 65 TO 70. 
.MEMORIAL DAY...PARTLY CLOUDY. HIGHS 85 TO 90. 
.MONDAY NIGHT THROUGH WEDNESDAY...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. LOWS 65 TO 70. HIGHS 85 TO 90. 

$$

KSZ033-251430-
LINCOLN-
INCLUDING THE CITY OF...LINCOLN
332 PM CDT WED MAY 24 2006

.TONIGHT...CLEAR. LOWS NEAR 60. WEST WINDS 5 TO 10 MPH. 
.THURSDAY...MOSTLY SUNNY. HIGHS NEAR 90. NORTHWEST WINDS 5 TO
15 MPH. 
.THURSDAY NIGHT...MOSTLY CLEAR IN THE EVENING...THEN PARTLY
CLOUDY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS 60 TO 65. NORTH WINDS 5 TO 10 MPH BECOMING EAST AFTER
MIDNIGHT. 
.FRIDAY...PARTLY CLOUDY. A 20 PERCENT CHANCE OF THUNDERSTORMS IN
THE MORNING. HIGHS 90 TO 95. SOUTHEAST WINDS 5 TO 15 MPH
INCREASING TO 15 TO 20 MPH IN THE AFTERNOON. 
.FRIDAY NIGHT...PARTLY CLOUDY. LOWS IN THE MID 60S. SOUTH WINDS
15 TO 20 MPH. 
.SATURDAY THROUGH SUNDAY NIGHT...MOSTLY CLEAR. WINDY. HIGHS IN
THE MID 90S. LOWS IN THE MID 60S. 
.MEMORIAL DAY AND MONDAY NIGHT...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS 90 TO 95. LOWS 60 TO 65. 
.TUESDAY THROUGH WEDNESDAY...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS IN THE MID 80S. LOWS 60 TO 65. 

$$

KSZ094-251430-
ELK-
INCLUDING THE CITY OF...HOWARD
332 PM CDT WED MAY 24 2006

.TONIGHT...PARTLY CLOUDY. A 20 PERCENT CHANCE OF THUNDERSTORMS IN
THE EVENING. LOWS IN THE MID 60S. SOUTHWEST WINDS UP TO 5 MPH. 
.THURSDAY...PARTLY CLOUDY IN THE MORNING THEN CLEARING. HIGHS
NEAR 90. WEST WINDS AROUND 5 MPH. 
.THURSDAY NIGHT...MOSTLY CLEAR IN THE EVENING...THEN PARTLY
CLOUDY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS IN THE MID 60S. WEST WINDS AROUND 5 MPH BECOMING SOUTHEAST
UP TO 5 MPH AFTER MIDNIGHT. 
.FRIDAY...PARTLY CLOUDY WITH A 20 PERCENT CHANCE OF
THUNDERSTORMS. HIGHS NEAR 90. SOUTH WINDS 5 TO 15 MPH. 
.FRIDAY NIGHT...PARTLY CLOUDY. LOWS NEAR 70. SOUTH WINDS 10 TO
15 MPH. 
.SATURDAY THROUGH SUNDAY NIGHT...MOSTLY CLEAR. BREEZY. HIGHS
90 TO 95. LOWS NEAR 70. 
.MEMORIAL DAY AND MONDAY NIGHT...PARTLY CLOUDY. HIGHS 85 TO 90.
LOWS 65 TO 70. 
.TUESDAY THROUGH WEDNESDAY...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS NEAR 90. LOWS 65 TO 70. 

$$

KSZ053-251430-
CHASE-
INCLUDING THE CITY OF...COTTONWOOD FALLS
332 PM CDT WED MAY 24 2006

.TONIGHT...MOSTLY CLEAR. LOWS 60 TO 65. NORTHWEST WINDS 5 TO
10 MPH. 
.THURSDAY...MOSTLY SUNNY. HIGHS NEAR 90. NORTHWEST WINDS 5 TO
15 MPH. 
.THURSDAY NIGHT...MOSTLY CLEAR IN THE EVENING...THEN PARTLY
CLOUDY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS 60 TO 65. NORTHWEST WINDS 5 TO 10 MPH BECOMING EAST AFTER
MIDNIGHT. 
.FRIDAY...PARTLY CLOUDY WITH A 20 PERCENT CHANCE OF
THUNDERSTORMS. HIGHS NEAR 90. SOUTHEAST WINDS 5 TO 15 MPH. 
.FRIDAY NIGHT...PARTLY CLOUDY. A 20 PERCENT CHANCE OF
THUNDERSTORMS IN THE EVENING. LOWS 65 TO 70. SOUTH WINDS 10 TO
15 MPH. 
.SATURDAY THROUGH SUNDAY NIGHT...MOSTLY CLEAR. BREEZY. HIGHS
90 TO 95. LOWS 65 TO 70. 
.MEMORIAL DAY...PARTLY CLOUDY. HIGHS NEAR 90. 
.MONDAY NIGHT THROUGH WEDNESDAY...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. LOWS IN THE MID 60S. HIGHS 85 TO 90. 

$$
000 
WWUS53 KILX 242113
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
413 PM CDT WED MAY 24 2006

ILC179-242123-
/O.CAN.KILX.SV.W.0151.000000T0000Z-060524T2130Z/
TAZEWELL-
413 PM CDT WED MAY 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TAZEWELL COUNTY HAS
BEEN CANCELLED...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. REMAIN ALERT TO
THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4055 8967 4046 8954 4033 8943 4034 8927
      4058 8929 4074 8944

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:00 PM CDT, 23 minutes earlier.

Area forecast discussion, May 24, 3:00 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT WED MAY 24 2006

.DISCUSSION...
MAIN CONCERN IN THIS FORECAST CYCLE IS THE CONVECTION EXPECTED TO
FIRE OVER REGION TODAY AND TONIGHT...LINGERING INTO THURSDAY NIGHT.
THEN DRY CONDITIONS THROUGH THE REST OF THE PERIOD.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
MOISTURE CHANNEL SATELLITE IMAGERY SHOWS UPPER LOW CENTER IN
SOUTHEASTERN ND WITH RAPID DRYING SEEN BEHIND SIGNIFICANT SHORTWAVE
ROTATING EAST OVER IA. THIS SHORTWAVE EXTENDED FROM SOUTHEAST MN
OVER EASTERN IA TO NORTH CENTRAL MO. THIS EASTWARD ROTATION SHOULD
CONTINUE TO ENHANCE THE UPPER LEVEL DIFLUENCE OVER A CONTINUING
DESTABLIZING AIRMASS. NORTH-SOUTH MOISTURE AXIS IS OVER CENTRAL MO
IN LOW LEVELS. EASTERN EDGE OF THE DEEPER LOW LEVEL MOISTURE
CONTINUED TO ADVECT EAST INTO THE CWA...AS THE SURFACE DEW POINTS
CONTINUE TO INCREASE. 18Z UPPER AIR RUN AT ILX CONTINUES TO SHOW
COULD WINDS ALOFT THOUGH THE SHEAR IS LIMITED...OTHER THAN AT THE
LOWEST LAYERS. EXPECT SEVERE POTENTIAL IN THE NORTHERN 2/3 OF CWA IN
THE AFTERNOON/EVENING WITH THE UPPER LEVEL WAVE MOVING
THROUGH...DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT WITH A
ISOLATED TORNADO POSSIBLE. LATER DEVELOPMENT POSSIBLE THIS EVENING
TO MOVE INTO SOUTHEAST CWA WITH LOW LEVEL JET TO STRENGTHEN OVER
SOUTHERN MO.

AS THE SURFACE LOW MOVES INTO THE STATE OVERNIGHT AND THROUGH THE
DAY THURSDAY...THE FOCUS OF POSSIBLE REDEVELOPMENT SHIFTS TO
SOUTHEAST SECTIONS OF THE CWA AHEAD OF THE FRONT.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
EXTENDED MODELS ARE VERY SIMILAR IN PROG OF BUILDING OF UPPER RIDGE
OVER CENTRAL US. THE RIDGE WILL AID IN HOLDING THE SURFACE FRONTAL
ZONE OFF TO THE WEST THROUGH THE PERIOD. THERE MAY BE CONVECTION TO
FIRE ON THE FRONT AND DRIFT INTO THE WARNING AREA...HOWEVER IS STILL
TOO EARLY TO CARRY THESE POPS. THEREFORE...WILL STAY WITH MAINLY DRY
EXTENDED PERIODS. NO SIGNIFICANT CHANGES MADE TO THE GRIDS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GOETSCH
Hazardous weather outlook, May 24, 11:07 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1107 AM CDT WED MAY 24 2006

ILZ027>031-036>038-040>057-061>063-066>068-071>073-251200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1107 AM CDT WED MAY 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL APPROACH THE AREA TODAY AND INTERACT WITH WARM
MOIST AIR FROM THE GULF OF MEXICO. THIS COMBINATION WILL PRODUCE
THUNDERSTORMS ACROSS THE AREA TODAY AND INTO TONIGHT. THERE IS A
SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE. THE PRIMARY
RISK OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS.
AN ISOLATED TORNADO LATER IS ALSO POSSIBLE THIS AFTERNOON AND
INTO THIS EVENING WEST OF INTERSTATE 55.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND THURSDAY NIGHT
AS A WEAK SYSTEM MOVES THROUGH THE AREA. AT THIS TIME...NONE OF
THESE STORMS ARE EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND INTO TONIGHT.

HJS

In the hours before

Local storm report, May 24, 3:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
311 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND DMG     6 SE LEWISTOWN          40.34N 90.07W
05/24/2006                   FULTON             IL   LAW ENFORCEMENT

            SHERIFF REPORTED 4 TREES DOWN ON IL ROUTE 78 6 MILES SE
            OF LEWISTOWN

&&

KELLY
Local storm report, May 24, 3:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
318 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             LEWISTOWN               40.40N 90.16W
05/24/2006  E1.00 INCH       FULTON             IL   EMERGENCY MNGR

            REPORT FROM FULTON COUNTY EMERGENCY MANAGER

0314 PM     HAIL             ST. DAVID               40.49N 90.05W
05/24/2006  E1.75 INCH       FULTON             IL   TRAINED SPOTTER

            REPORT FROM TRAINED SPOTTER

0317 PM     HAIL             ST. DAVID               40.49N 90.05W
05/24/2006  E1.00 INCH       FULTON             IL   EMERGENCY MNGR

            QUARTER SIZED HAIL IN ST DAVID

&&

KELLY
Local storm report, May 24, 3:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             1 W ST. DAVID           40.49N 90.07W
05/24/2006  E3.00 INCH       FULTON             IL   EMERGENCY MNGR

            2.5 INCH TO 3 INCH HAIL...DURATION OF HAIL...5 MINUTES

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 2:44 PM CDTSevere Thunderstorm WarningILXFulton46 min
May 24, 2:59 PM CDTSevere Thunderstorm WarningILXMorgan, Sangamon46 min
May 24, 3:26 PM CDTSevere Thunderstorm WarningILXPeoria49 min
May 24, 3:33 PM CDTSevere Thunderstorm WarningILXFulton, Mason34 min
May 24, 3:47 PM CDTSevere Thunderstorm WarningILXMcLean, Woodford43 min
May 24, 3:55 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon50 min
May 24, 3:59 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford46 min
May 24, 4:27 PM CDTSevere Thunderstorm WarningILXMacon, Shelby63 min
May 24, 4:42 PM CDTSevere Thunderstorm WarningILXChristian33 min
May 24, 4:49 PM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt56 min
May 24, 4:53 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean32 min
May 24, 4:59 PM CDTSevere Thunderstorm WarningILXShelby31 min
May 24, 5:06 PM CDTSevere Thunderstorm WarningILXChampaign54 min
May 24, 5:09 PM CDTSevere Thunderstorm WarningILXColes, Douglas66 min
May 24, 5:13 PM CDTTornado WarningILXMoultrie, Shelby32 min
May 24, 5:24 PM CDTTornado WarningILXColes, Douglas36 min
May 24, 5:31 PM CDTSevere Thunderstorm WarningILXCumberland59 min
May 24, 5:34 PM CDTSevere Thunderstorm WarningILXChampaign36 min
May 24, 5:35 PM CDTSevere Thunderstorm WarningILXVermilion55 min
May 24, 5:49 PM CDTTornado WarningILXClark, Edgar41 min
May 24, 5:57 PM CDTTornado WarningILXColes, Douglas18 min
May 24, 5:59 PM CDTSevere Thunderstorm WarningILXEffingham46 min
May 24, 6:30 PM CDTSevere Thunderstorm WarningILXClark30 min
May 24, 6:33 PM CDTSevere Thunderstorm WarningILXJasper42 min
May 24, 6:39 PM CDTSevere Thunderstorm WarningILXClay, Richland66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.